Involve: A Journal of Mathematics

  • Involve
  • Volume 5, Number 4 (2012), 497-504.

Positive symmetric solutions of a second-order difference equation

Jeffrey Neugebauer and Charley Seelbach

Full-text: Open access

Abstract

Using an extension of the Leggett–Williams fixed-point theorem due to Avery, Henderson, and Anderson, we prove the existence of solutions for a class of second-order difference equations with Dirichlet boundary conditions, and discuss a specific example.

Article information

Source
Involve, Volume 5, Number 4 (2012), 497-504.

Dates
Received: 5 February 2013
Revised: 19 February 2013
Accepted: 20 February 2013
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.involve/1513733540

Digital Object Identifier
doi:10.2140/involve.2012.5.497

Mathematical Reviews number (MathSciNet)
MR3069051

Zentralblatt MATH identifier
1277.39005

Subjects
Primary: 39A10: Difference equations, additive

Keywords
difference equation boundary value problem fixed-point theorem positive symmetric solution

Citation

Neugebauer, Jeffrey; Seelbach, Charley. Positive symmetric solutions of a second-order difference equation. Involve 5 (2012), no. 4, 497--504. doi:10.2140/involve.2012.5.497. https://projecteuclid.org/euclid.involve/1513733540


Export citation

References

  • D. R. Anderson, R. I. Avery, and J. Henderson, “Functional expansion: compression fixed point theorem of Leggett–Williams type”, Electron. J. Differ. Equations 2010 (2010), Article ID #63.
  • D. R. Anderson, R. I. Avery, J. Henderson, X. Liu, and J. W. Lyons, “Existence of a positive solution for a right focal discrete boundary value problem”, J. Differ. Equ. Appl. 17:11 (2011), 1635–1642.
  • R. I. Avery and J. Henderson, “Two positive fixed points of nonlinear operators on ordered Banach spaces”, Comm. Appl. Nonlinear Anal. 8:1 (2001), 27–36.
  • R. I. Avery, J. M. Davis, and J. Henderson, “Three symmetric positive solutions for Lidstone problems by a generalization of the Leggett–Williams theorem”, Electron. J. Differ. Equations 2000 (2000), Article ID #40.
  • R. I. Avery, J. Henderson, and D. R. Anderson, “A topological proof and extension of the Leggett–Williams fixed point theorem”, Comm. Appl. Nonlinear Anal. 16:4 (2009), 39–44.
  • R. I. Avery, J. Henderson, and D. R. Anderson, “Existence of a positive solution to a right focal boundary value problem”, Electron. J. Qual. Theory Differ. Equ. 2010 (2010), Article ID #5.
  • X. Cai and J. Yu, “Existence theorems for second-order discrete boundary value problems”, J. Math. Anal. Appl. 320:2 (2006), 649–661.
  • L. H. Erbe and H. Wang, “On the existence of positive solutions of ordinary differential equations”, Proc. Amer. Math. Soc. 120:3 (1994), 743–748.
  • L. Erbe, A. Peterson, and C. Tisdell, “Existence of solutions to second-order BVPs on time scales”, Appl. Anal. 84:10 (2005), 1069–1078.
  • D. J. Guo, “Some fixed point theorems on cone maps”, Kexue Tongbao $($English Ed.$)$ 29:5 (1984), 575–578.
  • J. Henderson, X. Liu, J. W. Lyons, and J. T. Neugebauer, “Right focal boundary value problems for difference equations”, Opuscula Math. 30:4 (2010), 447–456.
  • M. A. Krasnoselskii, Positive solutions of operator equations, P. Noordhoff, Groningen, 1964.
  • R. W. Leggett and L. R. Williams, “Multiple positive fixed points of nonlinear operators on ordered Banach spaces”, Indiana Univ. Math. J. 28:4 (1979), 673–688.
  • X. Liu, J. T. Neugebauer, and S. Sutherland, “Application of a functional type compression expansion fixed point theorem for a right focal boundary value problem on a time scale”, Comm. Appl. Nonlinear Anal. 19:2 (2012), 25–39.
  • K. G. Mavridis, “Two modifications of the Leggett–Williams fixed point theorem and their applications”, Electron. J. Differential Equations (2010), No. 53, 11.
  • K. R. Prasad and N. Sreedhar, “Even number of positive solutions for $3n$th order three-point boundary value problems on time scales”, Electron. J. Qual. Theory Differ. Equ. 2011 (2011), Article ID #98.